Monatshefte für Mathematik

, Volume 157, Issue 4, pp 323–334

Transcendence of reciprocal sums of binary recurrences

  • Tomoaki Kanoko
  • Takeshi Kurosawa
  • Iekata Shiokawa
Article

Abstract

Let {Rn}n≥0 be a binary linear recurrence defined by Rn+2 = ARn+1 + BRn (n ≥ 0), where A, B, R0, R1 are integers and Δ = A2 + 4B > 0. We give necessary and sufficient conditions for the transcendence of the numbers
$$\sum_{k\geq 0}{}^{\prime}\frac{a_k}{R_{r^k}+b},$$
where r ≥ 2 is an integer, {ak}k ≥ 0 is a linear recurrence of algebraic numbers, and b is an algebraic number. We remove the condition assumed in the preceding work that A ≠ 0 and Δ is not a perfect square.

Keywords

Transcendence Binary linear recurrence Mahler function 

Mathematics Subject Classification (2000)

11J81 11J91 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  • Tomoaki Kanoko
    • 1
  • Takeshi Kurosawa
    • 1
  • Iekata Shiokawa
    • 1
  1. 1.Department of MathematicsKeio UniversityKohoku-ku, YokohamaJapan

Personalised recommendations